I have broken my femur bone pretty severly back on June 26th of this year. I am only 35 years old and this happened from a simple slip on the floor. I also managed during all this to sever my femural artery which required two blood transfusions. While I was in the hospital for the first two days they were only giving micee 0.5mg of IV dilaudid and then after that percocet 5mg. It was only when my visiting nurse finally came and saw the agony I was in she was able to get my doctor to prescribe dilaudid 2mg per 4 hours. He also at one point kept me on the dilaudid, and added nucyenta 50mg per 4 hours, and even oxycotin 20mg twice a day. Now that it has been a few months he is still writing scripts for dilaudid and nucyeta and referred me to a pain management center. I also am on disability due to chronic and serious migraine headaches. So I am hoping that the pain doctor will have some mercy and not get me "hooked" on something and figure out when the weaning process will begin. In the meantime do you have some advice as to what I should be talking about with this pain management doctor?? Thanks
I am just starting dilaudid and came to this group to see what was being discussed.
I think the pertinent point is whether you are in pain. I suspect you are already dependent on the drug but it is for good reason. I am one who does not see it as addiction in the same way if there is a medical reason for the drug. Dependent- yes? Addicted? I would say if you are taking it for the feeling it gives you rather than for the relief then that is a problem. If you take it to relieve pain then I would not beat yourself up over it.
Is you pain a temporary situation? If so then yes, I would ask the pan management doctor to start weaning you as your need for the meds ends. If you are expected to have chronic pain you should be thinking of which medication gives you the most pain relief.
HOnestly I had to accept that I would be medication dependent- once I did it made it easier for my doctor to look for the best way to help me without my fear or worry .
- Dilaudid Information for Consumers
- Dilaudid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Dilaudid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jun 2010 • 2 answers
Posted 22 Aug 2011 • 4 answers
Posted 12 Sep 2011 • 2 answers
Posted 10 Sep 2015 • 2 answers
Posted 2 days 16 hours ago • 1 answer